Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 16, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 21, 2018, 6:24 AM CDT for Hidalgo County, Starr County, Texas. It was in force for 96 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2018, 6:24 AM CDT (11:24 UTC)
- Expired
- Jun 21, 2018, 8:00 AM CDT
- In force
- 96 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hidalgo County, TX, Starr County, TX
The radar
The Brownsville radar (KBRO), 107 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:37 AM CDT | FLASH FLOOD | 4 N Palmview, TX | HIDALGO COUNTY SO REPORTED WATER ENTERING HOME AT MILE 5 RD AND BENTSEN PALM DR. |
| Jun 21, 7:00 AM CDT | HEAVY RAIN 8.12 | 2 Ene Mission, TX | COCORAHS OBSERVER MEASURED 8.12 INCHES IN THE LAST 24 HOURS AS OF 7 AM. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
| Jun 21, 7:25 AM CDT | FLASH FLOOD | 1 Ene Mission, TX | CITY OF MISSION REPORTS THAT N STEWART RD IS CLOSED BETWEEN 495 AND BUSINESS 83 DUE TO FLOOD WATERS. |
| Jun 21, 7:25 AM CDT | FLASH FLOOD | 1 Se Palmview, TX | CITY OF MISSION REPORTS BUSINESS 83 IS CLOSED BETWEEN HOLLAND RD AND LOS EBANOS RD DUE TO FLOODED WATERS. |
| Jun 21, 7:40 AM CDT | FLASH FLOOD | 5 N Mission, TX | EMERGENCY MANAGEMENT REPORTS WATER RESUCES ONGOING IN THE CITY OF ALTON. |
| Jun 21, 7:40 AM CDT | FLASH FLOOD | 9 Sse Mccook, TX | TXDOT REPORTS THAT FLOOD WATERS OF 1 TO 2 FEET IN DEPTH AT THE INTERSECTION OF MONTE CRISTO RD AND MOOREFIELD RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
827
WGUS54 KBRO 211124
FFWBRO
TXC215-427-211300-
/O.NEW.KBRO.FF.W.0016.180621T1124Z-180621T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
624 AM CDT THU JUN 21 2018
The National Weather Service in Brownsville has issued a
* Flash Flood Warning for...
Western Hidalgo County in Deep South Texas...
Eastern Starr County in Deep South Texas...
* Until 800 AM CDT.
* At 624 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Mission, Palmview, Penitas, Sullivan City, La Joya, Palmhurst, Los
Ebanos, Sharyland, Mccook and Alton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2614 9834 2617 9834 2615 9835 2617 9836
2616 9839 2618 9841 2620 9844 2622 9844
2622 9848 2620 9848 2625 9856 2624 9855
2622 9856 2626 9859 2625 9861 2678 9854
2678 9814 2612 9829 2610 9830
$$
FRYEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 4:01 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 21, 4:01 AM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 401 AM CDT Thu Jun 21 2018 .SHORT TERM (Today through Friday): KBRO Doppler radar imagery suggests that counterclockwise circulation over central Jim Hogg County is the center of closed 500 mb low pressure that has plagued Deep South Texas and the Rio Grande Valley with record rainfall during the past few days. This mid-level feature is generating scattered to numerous showers and thunderstorms across a vast majority of the BRO CWFA at this time. Unfortunately, another round of numerous convection with locally heavy rainfall will occur today as the closed 500 mb low shifts southwest into Mexico as 500 mb high pressure builds over extreme northwest Mexico. Lingering isolated to scattered showers and thunderstorms are possible tonight before dry weather finally returns on Friday as the aforementioned 500 mb high becomes more dominant. Temperatures held at below normal levels today will rebound to near normal levels on Friday with no rain and reduced cloud coverage. .LONG TERM (Friday Night through Wednesday): The long term certainly starts off drier with an H5 ridge building into the region as the ULL continues moving southwest away from the region. As the high builds in, expect warmer temperatures and more sunshine. The only story this weekend will be the breezy conditions as pressure gradient increases between lee troughing west and surface high pressure across the Gulf or Florida Peninsula. As the enlogated high stretching across northern Mexico is pinched off by an advancing mid level trough, a 592dm high moves to our east across LA. This will allow for a weak inverted upper level trough to slide northwestward toward the region by early next week. GFS is drier than ECM and CMC at this time. With a weak QPF signal and anticipation of isolated/scattered activity, kept POPs a bit on the low side for now. Going into midweek, temperatures look to be around average or so for this time of year with intermittent rain chances (mainly diurnally driven). && .MARINE (Now through Friday): Neighboring Buoy 42019 reported east- southeast winds around 14 knots gusting to around 18 knots with seas slightly over 4.5 feet with a period of 8 seconds at 150 CDT/650 UTC. Light to moderate winds and moderate seas will prevail along the Lower Texas Coast with swells approaching the area beginning to subside. Small Craft Exercise Caution will likely be needed for a portion of the Gulf of Mexico waters today. (Friday Night through Wednesday): Mostly light to moderate winds and seas can be expected to begin the long term marine period. There will be a subtle increase this weekend as surface flow increases (increasing wind wave/swell). Despite the increase in surface winds, think that conditions will remain just below SCA thresholds at this time. Conditions gradually improve a bit as surface pressure gradient relaxes by early to midweek next week as high pressure moves closer to our region from the east. .HYDROLOGY: The Flood Warning for the Los Olmos Creek near Falfurrias in Brooks County has been allowed to expire, as water levels have fallen below flood stage. However, additional flooding is possible if heavy showers and thunderstorms pass over the region in the near future. Additionally, the Flash Flood Watch for all of Deep South Texas and the Rio Grande Valley has been extended until around sunset Thursday evening, as showers and thunderstorms will have the potential to create flash flooding within the inland portions of the BRO CWFA. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 86 79 89 78 / 70 30 0 10 BROWNSVILLE 88 79 91 78 / 70 30 0 10 HARLINGEN 88 79 93 77 / 70 30 0 10 MCALLEN 89 79 94 77 / 70 30 0 10 RIO GRANDE CITY 91 76 95 76 / 70 30 0 10 SOUTH PADRE ISLAND 85 79 84 79 / 60 20 0 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...Flash Flood Watch through this evening for TXZ248>257-351-353. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term/Aviation/Hydro...Tomaselli-66 Long Term/RDA...Frye-55
Hazardous weather outlook, Jun 21, 4:42 AM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 442 AM CDT Thu Jun 21 2018 TXZ248>257-351-353-221100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 442 AM CDT Thu Jun 21 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect for all of Deep South Texas and the Rio Grande Valley until 7 PM CDT this evening. There is a moderate risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach .DAYS TWO THROUGH SEVEN...Friday through Wednesday An elevated risk of rip currents is possible at the local beaches Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Any observations of flash flooding should be reported to local law enforcement and the National Weather Service office in Brownsville. GMZ130-132-135-150-155-170-175-221100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 442 AM CDT Thu Jun 21 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Small Craft Advisory may be needed for portions or all of the Lower Texas coastal waters Saturday through Tuesday due to strong winds or rough seas. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
In the hours before
Local storm report, Jun 21, 5:11 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
511 AM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 AM FLASH FLOOD ROMA 26.40N 99.01W
06/21/2018 STARR TX LAW ENFORCEMENT
ROMA POLICE DEPARTMENT REPORTS FLOODED
STREETS OF WATER DEPTH OF 1 TO 2 FEET IN THE
CITY OF ROMA IN ADDITION TO THE LA VICTORIA
NEIGHBORHOOD.
&&
MBLocal storm report, Jun 21, 6:14 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
614 AM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM FLASH FLOOD 1 E RIO GRANDE CITY 26.38N 98.81W
06/21/2018 STARR TX DEPT OF HIGHWAYS
TEXAS DOT REPORTED WATER OVER ROADWAY ON US
HWY 83 JUST EAST OF RIO GRANDE CITY.
&&
RFRYELocal storm report, Jun 21, 6:15 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
615 AM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 AM FLASH FLOOD 3 W RIO GRANDE CITY 26.37N 98.87W
06/21/2018 STARR TX DEPT OF HIGHWAYS
TX DOT REPORTED WATER ON HWY 83 NEAR
HERNANDEZ ROAD IN WEST RIO GRANDE CITY.
&&
RFRYEThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:17 PM CDT | Flash Flood Warning | BRO | Cameron | 58 min |
| Jun 20, 9:35 PM CDT | Special Marine Warning | BRO | 115 min | |
| Jun 21, 12:14 AM CDT | Flash Flood Warning | BRO | Hidalgo | 4 hr |
| Jun 21, 12:19 AM CDT | Areal Flood Advisory | BRO | Jim Hogg | 3 hr |
| Jun 21, 1:01 AM CDT | Flash Flood Warning | BRO | Cameron, Willacy | 3 hr |
| Jun 21, 1:56 AM CDT | Flash Flood Warning | BRO | Cameron, Willacy | 3 hr |
| Jun 21, 2:56 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 3 hr |
| Jun 21, 3:58 AM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Jun 21, 5:55 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 2 hr |
| Jun 21, 7:37 AM CDT | Flash Flood Warning | BRO | Hidalgo, Starr | 113 min |
| Jun 21, 9:14 AM CDT | Flash Flood Warning | BRO | Hidalgo | 106 min |
| Jun 21, 9:53 AM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 112 min |
| Jun 21, 10:52 AM CDT | Flash Flood Warning | BRO | Hidalgo | 6 hr |
| Jun 21, 11:24 AM CDT | Special Weather Statement | BRO | Hidalgo | 66 min |
| Jun 21, 12:07 PM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 113 min |
| Jun 21, 12:10 PM CDT | Areal Flood Advisory | BRO | Cameron | 65 min |
| Jun 21, 12:38 PM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 67 min |
| Jun 21, 2:17 PM CDT | Areal Flood Advisory | BRO | Kenedy | 118 min |
| Jun 21, 2:39 PM CDT | Areal Flood Advisory | BRO | Kenedy, Willacy | 2 hr |
| Jun 21, 3:02 PM CDT | Areal Flood Advisory | BRO | Cameron | 58 min |
| Jun 21, 3:49 PM CDT | Areal Flood Advisory | BRO | Cameron | 56 min |
| Jun 21, 4:42 PM CDT | Areal Flood Warning | BRO | Hidalgo | 12 hr |
| Jun 21, 4:52 PM CDT | Areal Flood Advisory | BRO | Kenedy | 113 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.